MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 27"(70CM) 4-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 27"(70CM) 4-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y315H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified evaluation: an empty opened box, a detached needle, a dispensed suture and five unopened samples of product were returned for analysis.During the visual inspection of sample, the swage and attachment area were as expected.The barrel hole was examined under magnification for suture remnant and none was noted.Additionally, there were slight marks on body that appeared to be by use of surgical instrument.The suture end was examined and there wasn¿t sufficient impression at the swage end, resulting in the needle pull off.In the visual inspection of five unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area noted to be as expected.The sutures were dispensed without problems and examined along the strands with no defects or damages found.A functional test was performed and the pull force was above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the opened sample, the assignable cause of the damaged product is a light swage defect.This defect is caused when the press is not tightened correctly and causes the swage area to weaken on the needle/suture.Per the conditions of the five representatives samples, no attachment defects were found, and the tested sample met the finished goods requirements.
 
Event or Problem Description
It was reported that an animal underwent an unknown animal surgery procedure on (b)(6) 2019 and a suture was used.During surgery, the needle separated from the suture as the doctor was applying the needle to subcutaneous tissue.A replacement device was used to complete the procedure.There were no adverse patient consequences reported.

Brand Name
MONOCRYL SUTURE 27"(70CM) 4-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8344904
Report Number2210968-2019-78917
Device Sequence Number16748786
Product Code GAN
UDI-Device Identifier10705031058729
UDI-Public10705031058729
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberY315H
Device Lot NumberLHZ525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2019
Initial Report FDA Received Date02/15/2019
Patient Sequence Number1